Texas, 2015

Flash Flood and Hail in Texas, May 25, 2015

May 25, 2015 · NWS CRP · 7 events in 3 counties and zones

A strong upper level disturbance moved across the central and northern portions of Texas on May 25th. A large convective complex formed over north Texas in the afternoon and surged southeast toward the middle and upper Texas coast during the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$85,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A strong upper level disturbance moved across the central and northern portions of Texas on May 25th. A large convective complex formed over north Texas in the afternoon and surged southeast toward the middle and upper Texas coast during the evening hours. The southern end of the line moved across the northern Coastal Bend and Victoria Crossroads. Quarter sized hail occurred near George West, Beeville, and Schroeder.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 25, 7:00 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, May 25, 7:00 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT MON MAY 25 2015

.DISCUSSION...JUST EXTENDED THE TORNADO WATCH TO INCLUDE LIVE
OAK...BEE...AND REFUGIO COUNTIES UNTIL 2AM PER DISCUSSION WITH SPC.
STORMS ARE BACK BUILDING INTO N LIVE OAK COUNTY AND COULD IMPACT
MUCH OF THE NORTHERN COASTAL BEND. CONVERGENCE IS ACTING ON STRONG
INSTABILITY AND COULD RESULT IN A FEW SEVERE STORMS WITH DAMAGING
WINDS...VERY HEAVY RAINFALL AND AN ISOLATED THREAT OF A FEW
TORNADOES. WILL UPDATE THE FLASH FLOOD WATCH TO MIRROR THE TORNADO
WATCH AREA UNTIL 2AM.

ALSO EXTENDED THE SCA'S FOR THE BAYS AND NEARSHORE WATERS UNTIL
AT LEAST 10 PM. BELIEVE INFLOW INTO STORMS WILL MAINTAIN STRONG
ONSHORE FLOW FOR AT LEAST A FEW MORE HOURS UNTIL DECOUPLING
OCCURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  88  76  88  78  /  30  10  10  10  10
VICTORIA          72  88  76  88  75  /  40  10  10  20  10
LAREDO            75  97  76  95  77  /  10  10  10  10  10
ALICE             74  92  76  92  77  /  30  10  10  10  10
ROCKPORT          76  85  78  86  80  /  40  10  10  20  10
COTULLA           73  93  74  92  75  /  10  10  10  20  10
KINGSVILLE        76  90  76  90  77  /  30  10  10  10  10
NAVY CORPUS       77  86  78  86  79  /  30  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...GOLIAD...REFUGIO...VICTORIA.

     HIGH RIP CURRENT RISK UNTIL 9 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN
     PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 8 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

JM/75...SHORT TERM
Hazardous weather outlook, May 25, 4:52 AM CST, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CDT MON MAY 25 2015

TXZ229>234-239>247-261100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
552 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE
COUNTIES OF ARANSAS...BEE...CALHOUN...GOLIAD...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO AND VICTORIA. RAINFALL
AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES
WILL BE POSSIBLE.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
OVER ALL OF SOUTH TEXAS...WITH THE MAIN CONCERNING BEING DAMAGING
WIND AND HAIL.

THERE IS A HIGH RISK FOR RIP CURRENTS ON GULF-FACING BEACHES
THROUGH MID EVENING DUE TO LONG-PERIOD SWELLS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS
EVENING FOR SEVERE STORMS. ANY RAINFALL AND FLASH FLOODING REPORTS
WILL BE APPRECIATED.

GMZ230-235-250-255-270-275-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
552 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND WATERWAYS
THROUGH EARLY THIS EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS
THROUGH MID EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS
THROUGH EARLY TUESDAY MORNING.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE WINDS IN
EXCESS OF 34 KNOTS. A WATERSPOUT CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THROUGH THE
WEEK. NO SEVERE THUNDERSTORMS ARE ANTICIPATED AT THIS TIME...BUT A
FEW STRONG STORMS COULD OCCUR ANY DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS
EVENING FOR SEVERE STORMS.

GW/PZ

In the hours before

Special weather statement, May 25, 7:46 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
846 PM CDT MON MAY 25 2015

TXZ231-260230-
LIVE OAK-
846 PM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LIVE OAK COUNTY...

AT 846 PM CDT...A STRONG THUNDERSTORM WAS OVER NELL...OR 12 MILES
EAST OF CAMPBELLTON...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NELL AND ESSEVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2869 9801 2867 9807 2867 9808 2865 9808
      2862 9817 2870 9822 2879 9810
TIME...MOT...LOC 0146Z 240DEG 18KT 2872 9810

HART

The radar

The Corpus Christi radar (KCRP), 101 km away, was scanning. The volume nearest the first event began at 02:19 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 funnel cloud, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Funnel Cloud, Live Oak

When
May 25, 8:18 PM CST
Where
Live Oak County, 4.81 mi SSW of Simmons
Reported by
Amateur Radio
Coordinates
28.340, -98.320

HAM radio operator reported a funnel cloud near Simmons.

Hail, Live Oak

When
May 25, 9:17 PM CST to 9:19 PM CST
Where
Live Oak County, 3.51 mi N of Mikeska to 4.53 mi NNE of Mikeska
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
28.330, -98.040

Quarter sized hail occurred on Interstate 37 and Highway 59 interchange.

Hail, Goliad

When
May 25, 9:44 PM CST to 9:54 PM CST
Where
Goliad County, 0.4 mi SW of Schroeder
Measured
1 in hail
Property damage
$10,000
Reported by
Public
Coordinates
28.815, -97.224

Quarter sized hail fell for approximately 10 minutes at Schroeder.

Flash Flood, Live Oak

When
May 25, 9:50 PM CST to 10:25 PM CST
Where
Live Oak County, Live Oak Co Arpt to 7.22 mi NW of Live Oak Co Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.330, -98.150

Water flowed across the roadway on Farm to Market Road 889 west of George West.

Hail, Bee

When
May 25, 9:55 PM CST
Where
Bee County, 1.78 mi WSW of Beeville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
28.387, -97.775

Quarter sized hail occurred to the southwest of Beeville.

Hail, Bee

When
May 25, 10:08 PM CST
Where
Bee County, 0.69 mi S of Beeville
Measured
1 in hail
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
28.390, -97.750

Quarter sized hail occurred in Beeville.

Thunderstorm Wind, Bee

When
May 25, 10:08 PM CST
Where
Bee County, 4.47 mi WSW of Yougeen to 1.11 mi ENE of Beeville
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
28.300, -97.770

A power pole was blown down near Farm to Market Roads 888 and 351. Large tree limbs were blown down through the city of Beeville.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581618, 581621, 581623, 581628, 581630, 581631, 581634.